MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Disability (2371)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made as to the degree to which the mesh implant may have contributed to the alleged patient outcome.The maude event report alleges that approximately ten years post implant the patient experienced a hernia recurrence and underwent a revision procedure.Recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Contact information was not provided, as such requests for additional information cannot be made.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
As reported, per maude event report (mw5091153): "i had extreme pain in my abdomen at work and took off the job.I ran to my doctors office who told me to go to an emergency ct scan.The scan showed a massive hernia due to mesh failure.I then was told to go to an emergency room.They did another ct scan and didn't want me to leave the er all holiday weekend until i was to have surgery.I decided to wait to see my surgeon who implanted the bard composix lp mesh in 2009.The following monday 3 days after the er.Revision surgery was scheduled asap with my surgeon and his partner a master surgeon to remove the failed mesh.After 8 days in the hospital and having a full open surgery worse than any i have ever had.I am still not able to work after 3 months.My career is over.I may wind up disabled.It has been very painful at times through the years.Incontinence, painful sex, fevers, pain, bleeding, irregular bm, and more.No one but me pointed to the mesh and i was told it was probably something else.Bard composix lp with echo ps a positioning balloon was a class 2 recall.Why is the same mesh without recalled? this mesh has worse coating on it.Eptfe i ordered sticker page from medical records and found more info after researching permanent coating numerous bard hernia meshes include expanded polytetetrafluoroethylene (eftfe) in their design, such as the composix kugel, composix lp, composix ex, ventralex, and ventrio hernia meshes.Eptfe is known to contact at an even faster rate than polypropylene.As a result, the mesh begins to curl and deform as the eptfe shrinks post implantation.Additionally, eptfe breaks down in the presence of bacteria.As eptfe breaks down, it creates small nooks and crannies that harbor bacteria and protect the bacteria from the bodies defense system.That bacteria can then form what is known as a biofilm and cause long term and systemic infections.Eptfe also increases the permanent foreign body load, creating an even greater immune response to the hernia mesh implant.The increased immune response then causes the polypropylene to degrade at an even faster rate.The fda has not recalled this device? i find this absurd.Chronic pain is all that is left besides an 11 inch track from staples and who knows what next.".

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9495159
Report Number1213643-2019-12350
Device Sequence Number2086430
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2014
Device Catalogue Number0134680
Device Lot NumberHUTE1293
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;